Alert archive / Delaware / Areal Flood Advisories in 2012

Areal Flood Advisory 135, NWS Philadelphia/Mount Holly

August 9, 2012Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 9, 2012, 3:42 PM EDT for Sussex County, Delaware. It was in force for 119 min.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 3:42 PM EDT (19:42 UTC)
Expired
Aug 9, 2012, 5:41 PM EDT
In force
119 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 40 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2382 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WGUS81 KPHI 091942
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT THU AUG 9 2012

DEC005-092345-
/O.NEW.KPHI.FA.Y.0135.120809T1942Z-120809T2345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
342 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SMALL STREAM FLOOD ADVISORY FOR...
  SOUTHEASTERN SUSSEX COUNTY IN CENTRAL DELAWARE...

* UNTIL 745 PM EDT

* AT 340 PM EDT THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO MOVE
  OVER SOUTHEASTERN SUSSEX COUNTY. DOPPLER RADAR STORM TOTAL
  ESTIMATES HAVE REACHED BETWEEN TWO AND THREE INCHES AND ADDITIONAL
  HEAVY RAIN IS LIKELY NEAR THE MARYLAND BORDER.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3845 7537 3859 7534 3860 7511 3859 7509
      3860 7509 3860 7505 3845 7504 3844 7505
      3844 7534

$$
 
TFG
1 follow-up statement
563 
WGUS81 KPHI 092141 RRA
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT THU AUG 9 2012

DEC005-092152-
/O.CAN.KPHI.FA.Y.0135.000000T0000Z-120809T2345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
541 PM EDT THU AUG 9 2012

...THE SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
SOUTHEASTERN SUSSEX COUNTY...

LAT...LON 3845 7537 3859 7534 3860 7511 3859 7509
      3860 7509 3860 7505 3845 7504 3844 7505
      3844 7534

$$

HEAVENER

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 9, 12:48 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 9, 12:48 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1248 PM EDT THU AUG 9 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY MOVE TOWARD OUR AREA TODAY AND
TONIGHT. AN AREA OF LOW PRESSURE HOWEVER WILL THEN MOVE ACROSS THE
GREAT LAKES REGION AND INTO SOUTHEASTERN CANADA FRIDAY AND
SATURDAY. AN ASSOCIATED COLD FRONT WILL SLIDE ACROSS OUR REGION
SATURDAY, FOLLOWED BY WEAK HIGH PRESSURE SUNDAY THROUGH TUESDAY.
THE NEXT COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK MID LEVEL IMPULSE, SOME H8 THETA E ADVECTION AND
INSTABILITY WITH DIMINISHING CIN WERE ENOUGH TO TRIGGER ISOLATED
CONVECTION FROM W OF MPO TO NEAR IAD LATE THIS MORNING. THE THETA
E ADVECTION SEEMS PROGGED MAINLY FOR OUR NORTHERN AND WESTERN
ZONES THIS AFTERNOON. THE IMPULSE SHOULD CLEAR US TO OUR SOUTHEAST
EARLY THIS AFTERNOON AND PUT US INTO A REGION OF NVA. ALSO, THERE
WASN'T A LOT OF SHEAR AROUND, SO WE WEREN'T REALLY ENTHUSIASTIC
ABOUT INGREDIENTS COMING TOGETHER FOR MORE THAN SOME POP-UP STORMS.
ON THE OTHER HAND, THE THETA E ADVECTION AND INSTABILITY ARE REAL;
THE IMPULSE CAN ACT ON INSTABILITY AND AVAILABLE MOISTURE FOR AT
LEAST A WHILE DOWN SOUTH AND SOME MODERATE BULK SHEAR WILL BE ON
OUR NORTHWESTERN DOORSTEP BY 00Z. WE ARE MAINTAINING THE CHANCE TO
SLIGHT CHANCE AFTERNOON POPS PUSHING FROM NORTHWEST TO AROUND THE
I-95 CORRIDOR, AND WE ARE ADDING SOME SLIGHT CHANCE POPS SOUTH
WITH THE IMPULSE.

REGARDING TEMPERATURES, THE MORNING SOUNDINGS FROM IAD, APG AND
OKX SUPPORTED THE MAX TEMPERATURE FORECAST. COOLER TEMPERATURES
NEAR AND ALONG THE COAST THANKS TO THE SOUTH-SOUTHEAST SURFACE
FLOW WERE VERIFYING. THE SOUTHERN POCONOS REMAINED NEARLY AS WARM
AS NORTHWEST NJ EARLY THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
LINGERING CONVECTION IS FORECAST TO DRIFT EASTWARD THIS EVENING.
WE WILL MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF
OUR REGION, KEEPING ONLY A SLIGHT CHANCE NEAR THE COAST.

SCATTERED TO ISOLATED CONVECTION MAY PERSIST INTO THE LATE NIGHT
HOURS AS A MID LEVEL IMPULSE IN THE SOUTHWESTERLY FLOW LIFTS OVER
OUR REGION. ALSO, A SURFACE BOUNDARY FROM THE SOUTHWEST AND SOUTH
IS EXPECTED TO ARRIVE.

WITH HIGH HUMIDITY LEVELS, TEMPERATURES SHOULD DROP ONLY INTO THE
7OS TONIGHT, EXCEPT IN THE ELEVATED TERRAIN WHERE SOME READINGS IN
THE UPPER 60S ARE POSSIBLE. THE FRONTAL BOUNDARY AND LOW LEVEL
MOISTURE FROM ANY CONVECTION MAY CAUSE THE DEVELOPMENT OF SOME FOG
AND LOW CLOUDS LATE TONIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THIS TIME FRAME LOOKS TO START ON THE ACTIVE SIDE /POTENTIALLY
LOCALLY HEAVY RAIN AND STRONG CONVECTION/ ALONG WITH HUMID
CONDITIONS, FOLLOWED BY A MORE CALMER TIME. THE OVERALL SYNOPTIC
SETUP IS COMPRISED OF A VIGOROUS SHORT WAVE AMPLIFYING INTO A
CLOSED LOW ACROSS THE GREAT LAKES AND SOUTHEASTERN CANADA. THIS
FEATURE THEN SHIFTS NORTHEASTWARD LATER FRIDAY AND SATURDAY. THIS
SYSTEM THOUGH MAY BE SLOW TO MOVE NORTHEASTWARD ESPECIALLY
DEPENDING ON HOW CLOSED OFF IT BECOMES. THERE DOES HOWEVER LOOK
LIKE ENOUGH OF A FLOW AND ENERGY UPSTREAM TO PUSH THE CLOSED LOW
NORTHEASTWARD AS WE GO THROUGH SATURDAY AND SUNDAY. THE PATTERN
THEN LOOKS TO TRANSITION TO MORE ZONAL /SOME TROUGHING HOLDING ON
THOUGH FROM THE GREAT LAKES INTO THE NORTHEAST/ WITH WEAK HIGH
PRESSURE BUILDING FROM THE UPPER OHIO VALLEY TO THE MID ATLANTIC.
THE NEXT COLD FRONT MAY THEN BE APPROACHING FROM THE NORTHWEST
WEDNESDAY.

FOR FRIDAY, AS THE UPPER-LEVEL TROUGH AMPLIFIES TO OUR NORTHWEST
AND CLOSES OFF, A DEEP SOUTHERLY FLOW WILL ALLOW MOISTURE TO
INCREASE /PW VALUES NEAR 2 INCHES/. THIS IN COMBINATION WITH A
SOMEWHAT STRONGER WIND FIELD AND LOWERING HEIGHTS ARRIVING WILL
RESULT IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. THE SEVERE
THREAT WILL GENERALLY BE DETERMINED BY HOW MUCH HEATING OCCURS, AS
THE SHEAR IS FORECAST TO INCREASE TO ABOUT 20-30 KNOTS FRIDAY INTO
EARLY SATURDAY. IT APPEARS THAT AT LEAST A FEW SHOWERS AND
THUNDERSTORMS COULD BE ONGOING TO START FRIDAY ALTHOUGH THE
OVERALL COVERAGE SHOULD BE LIMITED AND MOSTLY ACROSS OUR WESTERN
ZONES. HOWEVER, POCKETS OF STRONGER HEATING MAY ALLOW FOR MORE
ROBUST CONVECTION TO DEVELOP. THERE IS SOME TIMING DIFFERENCES
WITH SOME GUIDANCE A BIT FASTER WITH THE ASSOCIATED SURFACE LOW
AND COLD FRONT.

FRIDAY LOOKS TO BE ACTIVE WITH SHOWERS AND THUNDERSTORMS
OCCURRING AT ANY TIME ALTHOUGH THE AFTERNOON AND AT NIGHT LOOKS TO
BE MORE FAVORED AS THE MAIN THRUST OF THE INCOMING SHARPENING
TROUGH ARRIVES. THE GUIDANCE INDICATES THAT THE MLCAPE VALUES
INCREASE UP TO 1500 J/KG FRIDAY GIVEN A WARM AND RATHER MOIST
AIR MASS. THIS MAY BECOME PROBLEMATIC THOUGH REGARDING THE SEVERE
WEATHER POTENTIAL AS SHOWERS AND STORMS MAY TEND TO DEVELOP
QUICKLY. IN ADDITION, THERE IS THE POTENTIAL FOR A FAIR AMOUNT OF
CLOUDS TO BE AROUND AND LIMITING THE OVERALL INSTABILITY. ANY MORE
ROBUST STORMS THAT CAN SUSTAIN THEMSELVES AND EVEN BECOME
ORGANIZED WILL INCREASE THE LOCALLY STRONG WIND THREAT /DOWNBURST
POTENTIAL DUE TO WATER LOADED DOWNDRAFTS APPEARS TO BE THE MAIN
THREAT/, ALTHOUGH SOME HAIL IS POSSIBLE IF CONVECTIVE ELEMENTS CAN
BECOME TALL ENOUGH. THE DEEP AND LOW-LEVEL SHEAR MAY BECOME
SOMEWHAT STRONGER IN ASSOCIATION WITH A MID LEVEL JET ROTATING
THROUGH THE SOUTHEASTERN PERIPHERY OF THE UPPER LOW. IF SUFFICIENT
INSTABILITY DEVELOPS, STORMS MAY BECOME A BIT MORE ORGANIZED WITH
THE POTENTIAL FOR BOWING SEGMENTS. IN ADDITION, THE POTENTIAL
EXISTS FOR THE LOW-LEVEL WINDS TO BACK MORE TO THE SOUTHEAST WHILE
ALOFT THEY ARE FROM THE SOUTHWEST, ADDING TO THE LOW-LEVEL SHEAR.
AGAIN IF ENOUGH INSTABILITY CAN DEVELOP AND BE MAINTAINED, SOME
CONVECTIVE ELEMENTS MAY BE ABLE TO DEVELOP SOME STORM ROTATION.

THERE WILL ALSO BE THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN AS
RAINFALL RATES SHOULD BE EFFICIENT. THE STEERING FLOW LOOKS TO BE
ABOUT 20 KNOTS THEREFORE THE SHOWERS AND STORMS WILL BE MOVING,
BUT WE MAY HAVE TO WATCH FOR TRAINING CELLS. FOR NOW, WE WILL
CONTINUE TO INCLUDE A POSSIBLE HEAVY RAIN MENTION IN THE FORECAST
BUT OPTED TO NOT INCLUDE OTHER ENHANCED WORDING ATTM DUE TO LOWER
CONFIDENCE REGARDING COVERAGE/INSTABILITY AND OVERALL STORM
EVOLUTION. A MENTION HOWEVER FOR THE POTENTIAL OF SOME SEVERE
STORMS WILL BE CONTINUED IN THE HAZARDOUS WEATHER OUTLOOK.

FOR SATURDAY, THE CLOSED LOW ALLOWS THE SURFACE LOW TO BE
CAPTURED NEAR THE EASTERN GREAT LAKES REGION WITH THE ASSOCIATED
COLD OR OCCLUDED FRONT SHIFTING OFF THE COAST WITH TIME. THIS WILL
BRING AN END TO THE SHOWERS AND THUNDERSTORMS DURING THE COURSE OF
THE DAY WITH THE MORNING BEING THE MOST ACTIVE AS OF NOW. A DRY
SLOT SHOULD BE WORKING INTO THE AREA DURING THE AFTERNOON AS THE
CLOSED LOW SLOWLY LIFTS NORTHEASTWARD. DESPITE THE CYCLONIC FLOW
PERSISTING THROUGH THE NIGHT, THE LACK OF APPRECIABLE LIFT SHOULD
KEEP ANY SHOWER THREAT RATHER LOW. IT SHOULD BE TURNING LESS HUMID
DURING THE COURSE OF THE AFTERNOON AS DRYING PUSHES IN FROM THE
WEST.

FOR SUNDAY AND MONDAY, THE AFOREMENTIONED CLOSED LOW GRADUALLY
LIFTS AWAY FROM OUR AREA WITH A TROUGH AXIS SLIDING ACROSS. THIS
KEEPS OUR AREA AT LEAST FOR SUNDAY WITHIN A CYCLONIC FLOW ALOFT
WHILE HIGH PRESSURE AT THE SURFACE BUILDS IN. THE MAIN COLD POOL
ALOFT LOOKS TO DRIFT FAR ENOUGH NORTH TO KEEP ANY SHOWERS REMOVED
FROM OUR REGION, ALTHOUGH THERE COULD BE ADDITIONAL CUMULUS
DEVELOPMENT DURING PEAK HEATING. AS AT LEAST SOME MIXING OCCURS
ALONG WITH AN AIR MASS CHANGE, DEW POINTS SHOULD BE LOWER TO
PROVIDE A MORE PLEASANT DAY. DESPITE THE MID LEVEL FLOW TURNING
MORE ZONAL LATE SUNDAY AND MONDAY, SOME GUIDANCE HINTS AT A SHORT
WAVE TRACKING SOUTHEASTWARD FROM THE MIDWEST. SOME CONVECTION MAY
BE TIED TO THIS AS SOME WAA AND MOISTURE ADVECTION OCCURS AHEAD OF
IT. FOR NOW, OPTED TO KEEP MONDAY DAY DRY AND CONTINUE SLIGHT CHC
POPS AT NIGHT.

FOR TUESDAY AND WEDNESDAY, WHILE THE FLOW TRIES TO MAINTAIN A
MORE ZONAL ORIENTATION IT APPEARS THAT THERE WILL BE SOME SHORT
WAVES EMBEDDED WITHIN THIS FLOW. THIS MAY TEAM UP OR ENHANCE SOME
WAA AHEAD OF IT WITH POSSIBLE ISOLATED TO SCATTERED CONVECTION AS
A RESULT. SOME OF THE GUIDANCE TENDS TO AMPLIFY AT LEAST ONE SHORT
WAVE SOME DURING THIS TIME FRAME WHICH RESULTS IN A HIGHER
CONVECTIVE POTENTIAL. AS OF NOW, WE DID NOT MAKE MUCH IN THE WAY
OF CHANGES AS TIMING OF THESE FEATURES IS MORE DIFFICULT THIS FAR
OUT. IF THERE IS LITTLE IN THE WAY OF TROUGH AMPLIFICATION AND THE
SHORT WAVE REMAINS WEAKER, THEN WE MAY HAVE TO WAIT FOR A COLD
FRONT TO APPROACH DURING WEDNESDAY FOR PERHAPS A BETTER CHC OF
CONVECTION. LITTLE CHANGES WERE MADE TO THE TEMPERATURES ATTM.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

INTO THE AFTERNOON HOURS, MAINLY VFR CONDITIONS ARE ANTICIPATED
WITH SOME SCATTERED CUMULUS DEVELOPING. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO FORM OVER THE TERRAIN OF
NORTHEASTERN PENNSYLVANIA EARLY THIS AFTERNOON AND THEY MAY EXPAND
TO THE SOUTH AND EAST. AS A RESULT, THERE IS THE POTENTIAL FOR A
MID TO LATE AFTERNOON SHOWER OR THUNDERSTORM AT KRDG AND KABE.
HOWEVER, THERE IS NOT ENOUGH FORECAST CONFIDENCE REGARDING THE
TIMING AND ACTUAL IMPACT AT THOSE TWO LOCATIONS TO INCLUDE THE
MENTION IN THE TAFS AT THIS POINT. A SOUTHERLY FLOW AT 5 TO 10
KNOTS IS EXPECTED.

SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST TO
LINGER IN OUR REGION INTO TONIGHT. AGAIN, THE FORECAST CONFIDENCE
LEVEL IS NOT HIGH ENOUGH TO INCLUDE THEIR MENTION IN THE TAFS AT
THIS TIME.

WITH THE LOW LEVEL MOISTURE AND A SURFACE BOUNDARY LIFTING
NORTHWARD INTO OUR REGION LATE TONIGHT, SOME FOG AND LOW CLOUDS
ARE POSSIBLE.

OUTLOOK...
FRIDAY AND SATURDAY...SHOWERS AND THUNDERSTORMS WILL INCREASE
THROUGH THE DAY FRIDAY AND CONTINUE SATURDAY MORNING AS A COLD
FRONT APPROACHES AND THEN MOVES THROUGH THE REGION. VFR WILL
BECOME MVFR OR EVEN LOWER ESPECIALLY IF SHOWERS AND STORMS BECOME
RATHER WIDESPREAD. THE AIR MASS WILL BE RATHER HUMID AS WELL,
THEREFORE CEILINGS MAY REMAIN LOW ESPECIALLY FRIDAY NIGHT AND
EARLY SATURDAY MORNING. THE OVERALL CONDITIONS ARE EXPECTED TO
IMPROVE TO VFR DURING THE SATURDAY FROM WEST TO EAST.

SUNDAY AND MONDAY...VFR.

&&

.MARINE...
THE SOUTHERLY FLOW IS EXPECTED TO INCREASE INTO THE 10 TO 15 KNOT
RANGE FOR TODAY AND TONIGHT. WAVE HEIGHTS ON OUR OCEAN WATERS
SHOULD REMAIN IN THE 2 TO 3 FOOT RANGE. ON DELAWARE BAY, WAVE
HEIGHTS WILL LIKELY BE 2 FEET OR LESS.

OUTLOOK...
A VIGOROUS SYSTEM CLOSING OFF ACROSS THE GREAT LAKES AND UPPER
OHIO VALLEY WILL DRIVE A SURFACE LOW ACROSS THE EASTERN GREAT
LAKES FRIDAY INTO SATURDAY. AN ASSOCIATED COLD/OCCLUDED FRONT WILL
MOVE THROUGH OUR AREA SATURDAY. AHEAD OF THIS FEATURE, A SOUTHERLY
FLOW WILL OCCUR AND STRENGTHEN SOME AS THE PRESSURE GRADIENT
TIGHTENS. AN EXAMINATION OF THE 925 MB FORECAST WINDS REVEALS
25-30 KNOTS MOVES THROUGH FRIDAY NIGHT AND SATURDAY MAINLY AHEAD
OF AND ALONG THE COLD FRONT. THIS MAY RESULT IN A PERIOD OF
ADVISORY LEVEL GUSTS, AND THE SOUTHERLY FLOW WILL TEND TO BUILD
THE SEAS TO NEAR 5 FEET ON THE OCEAN. AS A RESULT, A SMALL CRAFT
ADVISORY MAY BE NEEDED FOR FRIDAY AND AT LEAST PART OF SATURDAY
BUT FOR NOW HELD OFF. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME MORE NUMEROUS DURING FRIDAY AND SATURDAY MORNING BEFORE
ENDING. SOME STORMS COULD BE CAPABLE OF PRODUCING LOCALLY GUSTY
WINDS.

A WEAK AREA OF HIGH PRESSURE THEN BEGINS TO BUILD INTO OUR REGION
SUNDAY AND MONDAY WITH A LIGHT WESTERLY WIND THAT MAY TURN
SOUTHERLY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
Hazardous weather outlook, Aug 9, 3:48 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EDT THU AUG 9 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-025-
027-PAZ054-055-060>062-067>071-100800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
348 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE
WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024-026-100800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL OCEAN-
348 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE
WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-100800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE
LOCALLY STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 9, 3:03 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT THU AUG 9 2012

PAZ054-055-092030-
CARBON PA-MONROE PA-
303 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR POCONO PINES...LONG POND
AROUND 315 PM...TOBYHANNA AROUND 330 PM...MOUNT POCONO...SCOTRUN
AROUND 345 PM...CANADENSIS...MOUNTAINHOME AROUND 400 PM AND SKYTOP
AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4123 7512 4115 7514 4115 7508 4110 7504
      4097 7555 4112 7572 4114 7568 4113 7564
      4118 7559 4121 7557 4124 7551 4126 7513

FORECASTER: HEAVENER
Special weather statement, Aug 9, 3:05 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 PM EDT THU AUG 9 2012

PAZ067-068-092030-
CHESTER PA-MONTGOMERY PA-
305 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT CHESTER AND MONTGOMERY
COUNTIES...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF READING TO 14 MILES WEST OF WEST CHESTER...MOVING EAST AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR GLENMOORE...SOUTH COATESVILLE AROUND
315 PM...THORNDALE AROUND 330 PM...KENILWORTH...CEDARVILLE AROUND 345
PM...SANATOGA...POTTSTOWN AROUND 400 PM...SPRING CITY AND ROYERSFORD
AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4011 7594 4015 7585 4024 7570 4034 7562
      4039 7544 4038 7542 4004 7531 4004 7534
      4007 7536 4004 7541 4002 7541 3998 7559
      3993 7593

FORECASTER: HEAVENER
Special weather statement, Aug 9, 3:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT THU AUG 9 2012

DEZ003-004-092045-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
317 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF GEORGETOWN...MOVING
NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR MILLVILLE...
FENWICK ISLAND AROUND 345 PM...OCEAN VIEW AND BETHANY BEACH AROUND
400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3857 7539 3864 7516 3864 7510 3866 7509
      3867 7506 3859 7505 3845 7504 3844 7505
      3844 7530

TFG
Special weather statement, Aug 9, 3:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT THU AUG 9 2012

NJZ008>010-012-015-092030-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
335 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MERCER...MIDDLESEX...
MORRIS AND SOMERSET COUNTIES...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
NEWTON TO 7 MILES NORTH OF SOMERVILLE TO 4 MILES SOUTHWEST OF
SOMERVILLE TO 9 MILES NORTH OF TRENTON...MOVING EAST AT 15 MPH. THE
THUNDERSTORMS WILL BE NEAR WHARTON...MOUNT ARLINGTON AROUND 345 PM...
ROCKAWAY...MILLINGTON AROUND 400 PM...WHITE MEADOW LAKE...LAKE
TELEMARK AROUND 415 PM...MONMOUTH JUNCTION AND SOUTH PLAINFIELD
AROUND 430 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THE GUST FRONT
IS MOVING AHEAD OF THE RAIN, PLEASE BE WARY FOR THE SHIFTING STRONG
WINDS.

THESE STORMS WILL PRODUCE SMALL HAIL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THERE REMAINS A CHANCE THAT ONE OR TWO STORMS WITHIN THIS LINE MAY BECOME
SEVERE. PLEASE LOOK FOR POSSIBLE WARNINGS AND MOVE INDOORS AT THE
FIRST SIGN OF THREATENING WEATHER.

LAT...LON 4056 7422 4027 7444 4026 7485 4033 7492
      4054 7478 4090 7471 4092 7466 4096 7463
      4098 7427 4090 7427 4090 7433 4086 7432
      4080 7436 4074 7436 4067 7445 4067 7439
      4060 7444 4060 7422

TFG
Special weather statement, Aug 9, 3:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT THU AUG 9 2012

PAZ061-068-069-092045-
BUCKS PA-LEHIGH PA-MONTGOMERY PA-
339 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...LEHIGH AND MONTGOMERY
COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF ALLENTOWN...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR RED HILL...GREEN LANE AROUND
345 PM...GERYVILLE AROUND 400 PM...TRUMBAUERSVILLE...PERKASIE AROUND
415 PM...QUAKERTOWN...RICHLANDTOWN AROUND 430 PM...OTTSVILLE AND
BEDMINSTER AROUND 445 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4040 7507 4031 7540 4034 7541 4030 7553
      4036 7560 4045 7553 4056 7536 4054 7533
      4058 7527

FORECASTER: HEAVENER
Local storm report, Aug 9, 3:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/09/2012                   HUNTERDON          NJ   PUBLIC

            TREES DOWN

&&

EVENT NUMBER PHI1200644

GAINES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:34 PM EDTSpecial Weather StatementPHIKent56 min
Aug 9, 1:04 PM EDTSevere Thunderstorm WarningPHIKent23 min
Aug 9, 1:17 PM EDTSevere Thunderstorm WarningPHISussex43 min
Aug 9, 1:39 PM EDTSpecial Weather StatementPHIKent66 min
Aug 9, 1:55 PM EDTSevere Thunderstorm WarningPHISussex65 min
Aug 9, 2:04 PM EDTSpecial Weather StatementPHIKent56 min
Aug 9, 2:19 PM EDTSevere Thunderstorm WarningPHISussex56 min
Aug 9, 2:23 PM EDTSpecial Weather StatementPHISussex52 min
Aug 9, 3:17 PM EDTSpecial Weather StatementPHISussex88 min

Nearby

Areal Flood Advisories in Delaware, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.